Alert archive / Nebraska / River Flood Warnings in 2015

River Flood Warning 40, NWS Omaha, NE

June 11, 2015Otoe County, Nebraska; Fremont County, Iowa

NWS Omaha, NE issued this river flood warning at Jun 11, 2015, 10:05 AM CDT for Otoe County, Nebraska; Fremont County, Iowa. It took effect at Jun 12, 2015, 5:53 PM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2015, 10:05 AM CDT (15:05 UTC)
In effect from
Jun 12, 2015, 5:53 PM CDT
Expired
Jun 14, 2015, 9:00 AM CDT
In force
39 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Fremont County, IA, Otoe County, NE

The radar

The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Nebraska City (NEBN1).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06807000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:23 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 11, 6:23 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
623 AM CDT THU JUN 11 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015

FORECAST CONCERNS WILL BE ONGOING THUNDERSTORMS...HEAVY RAIN AND
SEVERE WEATHER POTENTIAL...THEN DECREASING COVERAGE OF
STORMS/SHOWERS TONIGHT.

A PARADE OF SHORT WAVES WERE NOTED ON THE WATER VAPOR SATELLITE
IMAGERY WITH THE REMNANTS OF BLANCA AND ABUNDANT MOISTURE FROM
NEBRASKA WEST TO SOUTHERN CALIFORNIA. 4 TO 8 DEG C H7 DEWPOINTS
WERE COMMON OVER A LARGE AREA. THE 00Z OAX SOUNDING HAD 1.53 PWAT
WITH INSTABILITY AT 3300J/KG. THUNDERSTORMS ERUPTED NEAR THE FRONT
WEDNESDAY AFTERNOON AND ALSO ACROSS WESTERN AND CENTRAL NEBRASKA.
OVERNIGHT THESE STORMS CONTINUED TO DEVELOP AND PER THE RECENT
WSR-88D RADAR STRETCHED FROM SOUTHERN MN THROUGH EASTERN NEBRASKA
AND IOWA INTO NORTHWEST MISSOURI AND EASTERN KANSAS. ADDITIONAL
STORMS WERE LOCATED TO THE WEST OVER PARTS OF CENTRAL AND WESTERN
NEBRASKA.

THE OPERATIONAL MODELS WERE TOO FAR NORTH WITH THE HEAVY
RAIN OVERNIGHT SAVE FOR THE 00Z NCEP HRRR WHICH WAS A BIT FARTHER
SOUTH...BUT STILL LACKED THE STORMS FARTHER SOUTH MORE INTO KS.
THE STORMS IN WESTERN NEBRASKA SHOULD TRACK FARTHER NORTH
COMPARED TO THE AREA WITH RAIN THAT FELL OVER THE LAST 12HRS.

UPPER LEVEL SUPPORT WITH THE RIGHT REAR ENTRANCE OF THE JET
CONTINUES THROUGH 18Z IN NORTHEAST NEBRASKA. THE BEST OMEGA IS
OVER THE AREA EARLY THIS MORNING...THEN SHIFTS TOWARD SOUTHERN
MINNESOTA TOWARD 18Z...BUT LINGERS IN SOUTHWEST IOWA THROUGH 00Z.
THE H7 WARM AIR ADVECTION OVER CENTRAL NEBRASKA CONTINUES IN
EASTERN NEBRASKA THIS MORNING...THEN SHIFTS MORE INTO IOWA THIS
AFTERNOON. THE ATMOSPHERE REMAINS VERY MOIST WITH 1.5 TO 2.0
INCHES OF PWAT. THE LOW LEVEL JET OF 40 TO 50 KTS WHICH HAS AIDED
CONVECTION OVERNIGHT CONTINUES THIS MORNING...BUT SHIFTS INTO
WESTERN IOWA. WILL MAINTAIN HIGH POPS THIS MORNING AND THEN TREND
HIGHER POPS WITH THE DEFORMATION BAND AND ALONG THE FRONT THIS
AFTERNOON...GRADUALLY LOWERING SHOWER CHANCES THROUGH THE
EVENING.

THIS AFTERNOON...WILL NEED TO WATCH SOUTHEAST NEBRASKA/SOUTHWEST
IOWA ALONG THE FRONT AS INSTABILITY INCREASES TO 2000-3000 J/KG AND
THERE IS A SLIGHT CHANCE/ENHANCED RISK FOR SEVERE WEATHER IN THE
SOUTHEAST PART OF THE FORECAST AREA.

DRIER AIR ARRIVES FOR FRIDAY WITH THE COLD FRONT SLIPPING SOUTH
TOWARD SOUTHERN KANSAS. THE NEXT SHORTWAVE LIFTS NORTH ACROSS
KANSAS AND INTO NEBRASKA FRIDAY NIGHT AND SATURDAY. THIS WILL
RETURN SCATTERED THUNDERSTORMS TO THE AREA.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 AM CDT THU JUN 11 2015

SCATTERED THUNDERSTORMS WILL BE ONGOING SATURDAY NIGHT WITH SPOTTY
STORMS SUNDAY AND MONDAY. TEMPERATURES SHOULD BE CLOSE TO NORMAL
FROM THE UPPER 70S TO THE MID 80S.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 616 AM CDT THU JUN 11 2015

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST DURING
THE MORNING ACROSS EASTERN NEBRASKA. THUNDER IS MOST LIKELY AT
KOMA AND KLNK THROUGH ABOUT 15Z...WHILE KOFK SHOULD JUST SEE
SHOWERS. IFR CIGS WILL ACCOMPANY THE RAIN THIS MORNING...WITH
IMPROVING CONDITIONS BY 18Z WHEN CIGS SHOULD LIFT TO VFR NEAR
FL040. THERE IS A SMALL CHANCE MORE THUNDERSTORMS WILL DEVELOP
BETWEEN 21Z AND 00Z NEAR KLNK AND KOMA...BUT THOSE SHOULD STAY
SOUTH OF TAF SITES. OTHERWISE LIGHT EAST OR SOUTHEAST WINDS EARLY
SHOULD TURN TO THE NORTHWEST AT 15 TO 20KT BY 18Z...THEN SETTLE
BACK TO LESS THAN 10K AFTER 00Z. VFR CONDITIONS SHOULD THEN
PREVAIL THROUGH THE END OF THE TAF PERIOD...BUT THERE ARE SOME
INDICATIONS MVFR CIGS/VSBYS COULD DEVELOP AFTER 10Z AT ALL SITES.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT THU JUN 11 2015

WILL LET THE CURRENT FFA REMAIN INTO EFFECT THIS MORNING WITH 1
TO 3 INCHES OF RAIN IN SEVERAL SPOTS AND MATCHED UP WITH FSD/DMX
WITH OUR IOWA COUNTIES FOR THUNDERSTORM ACTIVITY EXPECTED THIS
MORNING. CONVECTION CONTINUES...HOWEVER THE BETTER MORE WIDESPREAD
RAINFALL RATES SHIFTING INTO IOWA. RAINFALL RATES ARE BEGINNING TO
INCREASE FOR PARTS OF NORTHEAST NEBRASKA WITH THIS DEVELOPING AREA
OF STORMS. AS MENTIONED ABOVE...THERE IS ABUNDANT MOISTURE
AVAILABLE WITH CONTINUED SUPPORT FOR NEW STORM DEVELOPMENT THIS
MORNING AND THIS AFTERNOON FOR DIFFERENT PARTS OF THE FORECAST
AREA. THESE STORMS WILL EFFICIENT RAIN PRODUCERS CAPABLE OF HEAVY
RAIN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ043-055-
     056-069-079-080-090-091.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DERGAN
HYDROLOGY...ZAPOTOCNY
Hazardous weather outlook, Jun 11, 5:36 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
536 AM CDT THU JUN 11 2015

IAZ043-055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-
120045-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
536 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING WITH THE MORE
WIDESPREAD AREA LIFTING NORTHEAST AND EAST WITH TIME ACROSS THE
AREA. THIS AFTERNOON...STORMS RE-DEVELOP OVER EAST CENTRAL
NEBRASKA AND WESTERN IOWA AHEAD OF AND ALONG THE COLD FRONT.
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS
AND HEAVY RAIN THE PRIMARY HAZARDS. LATER THIS EVENING THE SEVERE
WEATHER AND HEAVY RAIN THREAT WILL SHIFT EAST OUT OF THE AREA INTO
MISSOURI AND FARTHER INTO IOWA.

A FLASH FLOOD WATCH REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN FRIDAY NIGHT AND SATURDAY AND ON A
SPOTTY BASIS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA LATER THIS AFTERNOON AND EARLY THIS EVENING.

NEZ011-012-015>018-030>034-042>045-120045-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
536 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING WITH THE MORE
WIDESPREAD AREA LIFTING NORTHEAST AND EAST THROUGH THE AFTERNOON.
HEAVY DOWNPOURS OF RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN SATURDAY AND ON A SPOTTY BASIS EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ZAPOTOCNY

In the hours before

Local storm report, Jun 11, 8:33 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     HEAVY RAIN       BENNET                  40.68N 96.51W
06/11/2015  M3.25 INCH       LANCASTER          NE   TRAINED SPOTTER

&&

VDEWALD
Local storm report, Jun 11, 8:56 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
856 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       MILFORD                 40.77N 97.05W
06/11/2015  M4.00 INCH       SEWARD             NE   PUBLIC

            RAINFALL 24 HOUR

&&

J-E.KLISH
Local storm report, Jun 11, 9:09 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
909 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 WSW DENTON            40.71N 96.93W
06/11/2015  M4.12 INCH       SEWARD             NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       5 SE LINCOLN            40.77N 96.62W
06/11/2015  M3.52 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       8 SE LINCOLN            40.73N 96.58W
06/11/2015  M3.43 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       5 E LINCOLN             40.82N 96.59W
06/11/2015  M3.08 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       6 WNW LINCOLN           40.85N 96.79W
06/11/2015  M3.06 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       4 N CRETE               40.68N 96.96W
06/11/2015  M3.02 INCH       SALINE             NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       3 NNE LINCOLN           40.86N 96.67W
06/11/2015  M2.87 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       3 ESE LINCOLN           40.80N 96.64W
06/11/2015  M2.85 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       6 S LINCOLN             40.73N 96.69W
06/11/2015  M2.80 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

0800 AM     HEAVY RAIN       1 ESE FIRTH             40.53N 96.59W
06/11/2015  M2.10 INCH       LANCASTER          NE   COCORAHS

            RAINFALL 24 HOUR

&&

J-E.KLISH
Local storm report, Jun 11, 9:59 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 AM CDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
06/11/2015  M3.90 INCH       LANCASTER          NE   PUBLIC

            27TH AND YANKEE HILL

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:02 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone43 min
Jun 10, 8:29 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton31 min
Jun 10, 8:32 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton28 min
Jun 10, 8:55 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne35 min
Jun 10, 8:59 PM CDTSpecial Weather StatementOAXColfax, Stanton46 min
Jun 10, 9:07 PM CDTSpecial Weather StatementOAXButler, Seward53 min
Jun 10, 9:23 PM CDTSpecial Weather StatementOAXCuming, Dodge, Thurston52 min
Jun 10, 9:31 PM CDTSpecial Weather StatementOAXThurston29 min
Jun 10, 10:02 PM CDTAreal Flood AdvisoryOAXSeward3 hr
Jun 10, 10:06 PM CDTSpecial Weather StatementOAXBurt, Thurston, Washington24 min
Jun 10, 10:12 PM CDTSpecial Weather StatementOAXSaline33 min
Jun 10, 10:14 PM CDTSpecial Weather StatementOAXLancaster46 min
Jun 10, 10:18 PM CDTAreal Flood AdvisoryOAXLancaster3 hr
Jun 10, 10:35 PM CDTFlash Flood WatchOAXButler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more13 hr
Jun 11, 1:02 AM CDTAreal Flood WarningOAXButler, Lancaster, Saline, Seward3 hr
Jun 11, 1:42 AM CDTRiver Flood WarningOAXGage50 hr
Jun 11, 1:42 AM CDTRiver Flood WarningOAXSeward64 hr
Jun 11, 1:42 AM CDTRiver Flood WarningOAXSaline4 days
Jun 11, 1:52 AM CDTRiver Flood WarningOAXSaunders44 hr
Jun 11, 1:52 AM CDTRiver Flood WarningOAXCass42 hr
Jun 11, 1:52 AM CDTRiver Flood WarningOAXSaunders60 hr
Jun 11, 7:39 AM CDTAreal Flood AdvisoryOAXLancaster111 min
Jun 11, 8:43 AM CDTRiver Flood WarningOAXLancaster29 hr
Jun 11, 9:49 AM CDTRiver Flood WarningOAXNemaha41 hr
Jun 11, 10:05 AM CDTRiver Flood WarningOAXNemaha4 days
Jun 11, 10:05 AM CDTRiver Flood WarningOAXRichardson5 days
Jun 11, 11:56 AM CDTFlash Flood WatchOAXCass, Gage, Johnson, Lancaster, Nemaha, Otoe and 4 more7 hr
Jun 11, 2:15 PM CDTSpecial Weather StatementOAXGage30 min
Jun 11, 2:32 PM CDTSpecial Weather StatementOAXGage43 min
Jun 11, 2:42 PM CDTSevere Thunderstorm WarningOAXGage, Johnson33 min
Jun 11, 3:08 PM CDTSpecial Weather StatementOAXCass52 min
Jun 11, 3:27 PM CDTFlash Flood WarningOAXOtoe3 hr
Jun 11, 3:37 PM CDTSpecial Weather StatementOAXRichardson23 min
Jun 11, 4:49 PM CDTTornado WarningOAXGage, Johnson, Pawnee26 min
Jun 11, 5:09 PM CDTSevere Thunderstorm WarningOAXRichardson22 min
Jun 11, 5:57 PM CDTSpecial Weather StatementOAXRichardson33 min
Jun 11, 9:36 AM CDTAreal Flood AdvisoryOAXFremont, Page3 hr
Jun 11, 9:52 AM CDTRiver Flood WarningOAXMontgomery66 hr
Jun 11, 9:52 AM CDTRiver Flood WarningOAXFremont4 days
Jun 11, 9:52 AM CDTRiver Flood WarningOAXPottawattamie38 hr
Jun 11, 9:52 AM CDTRiver Flood WarningOAXFremont54 hr
Jun 11, 12:13 PM CDTRiver Flood WarningOAXPage33 hr
Jun 11, 3:10 PM CDTFlash Flood WarningOAXFremont, Page3 hr
Jun 11, 3:27 PM CDTSpecial Weather StatementOAXFremont33 min
Jun 11, 3:34 PM CDTTornado WarningOAXFremont, Page26 min
Jun 11, 3:49 PM CDTRiver Flood WarningOAXFremont7 days
Jun 11, 3:49 PM CDTRiver Flood WarningOAXFremont7 days
Jun 11, 4:00 PM CDTSpecial Weather StatementOAXPage45 min
Jun 11, 4:16 PM CDTSevere Thunderstorm WarningOAXPage29 min
Jun 11, 5:53 PM CDTSpecial Weather StatementOAXPage37 min

Nearby

River Flood Warnings in Nebraska, 2015River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.